Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 20, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 24, 2006, 9:13 AM MDT for 5 counties in Colorado. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2006, 9:13 AM MDT (15:13 UTC)
- Expired
- Apr 24, 2006, 7:48 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 3.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3133 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 241513 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 913 AM MDT MON APR 24 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONE 224...SAN LUIS VALLEY...UNTIL 8 PM MDT THIS EVENING...FOR WINDY TO VERY WINDY CONDITIONS...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES VALUES 6...AND MODERATE DROUGHT STRESSED FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY. A LOW PRESSURE SYSTEM OVER THE GREAT BASIN IS FORECAST TO MOVE TO THE NORTHEAST OVER COLORADO TODAY. THE LOW PRESSURE SYSTEM UPPER LEVEL JET STREAK IS FORECAST TO BE DIRECTLY OVER MUCH OF SOUTHERN COLORADO...ESPECIALLY OVER THE SAN LUIS VALLEY...TODAY. COZ224-250200- /O.NEW.KPUB.FW.W.0020.060424T1513Z-060425T0200Z/ SAN LUIS VALLEY- 913 AM MDT MON APR 24 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS RED FLAG WARNING IS FOR THE SAN LUIS VALLEY. THE COMBINATION OF SOUTHWEST WINDS OF 10 TO 30 MPH WITH GUSTS UP TO 50 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES VALUES OF 6...AND MODERATE DROUGHT STRESSED FUELS WILL CREATE EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY LATE THIS MORNING THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDY TO VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPUB 242032 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT MON APR 24 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONE 224...SAN LUIS VALLEY...UNTIL 8 PM MDT THIS EVENING...FOR WINDY TO VERY WINDY CONDITIONS...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES VALUES 6...AND MODERATE DROUGHT STRESSED FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY. A LOW PRESSURE SYSTEM OVER WESTERN COLORADO IS FORECAST TO MOVE TO THE NORTHEAST THROUGH THE STATE TONIGHT. THE LOW PRESSURE SYSTEMS UPPER LEVEL JET STREAK IS FORECAST TO BE DIRECTLY OVER MUCH OF SOUTHERN COLORADO...ESPECIALLY OVER THE SAN LUIS VALLEY...LATE THIS AFTERNOON AND EVENING. COZ224-250200- /O.CON.KPUB.FW.W.0020.000000T0000Z-060425T0200Z/ SAN LUIS VALLEY- 232 PM MDT MON APR 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS RED FLAG WARNING IS FOR THE SAN LUIS VALLEY. THE COMBINATION OF SOUTHWEST WINDS OF 10 TO 30 MPH WITH GUSTS UP TO 50 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES VALUES OF 6...AND MODERATE DROUGHT STRESSED FUELS WILL CREATE EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY THIS AFTERNOON AND EARLY EVENING. BY MIDEVENING...TEMPERATURES WILL COOL...HUMIDITY VALUES WILL INCREASE...AND WIND SPEEDS SHOULD DIMINISH TO LESSEN THE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDY TO VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 250148 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 748 PM MDT MON APR 24 2006 ...RED FLAG WARNING CANCELLED... .THE RED FLAG WARNING HAS BEEN CANCELLED AS WIND SPEEDS HAVE BEGUN TO DECREASE...RELATIVE HUMIDITIES HAVE BEGUN TO RISE AND TEMPERATURES ARE DROPPING ACROSS THE REGION. COZ224-250300- /O.CAN.KPUB.FW.W.0020.000000T0000Z-060425T0200Z/ SAN LUIS VALLEY- 748 PM MDT MON APR 24 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE SAN LUIS VALLEY AS WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED ACROSS THE REGION. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 24, 3:44 AM MDT, 5 hours 29 minutes earlier.
Area forecast discussion, Apr 24, 3:44 AM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 344 AM MDT MON APR 24 2006 .SHORT TERM... (TODAY AND TONIGHT) ...LOTS OF CLOUDS AND COOL TEMPS ON THE PLAINS...SOME PRECIP POSSIBLE WITH SOME WET SNOW ACROSS N EL PASO COUNTY... CURRENTLY...COLD FRONT AS OF 3AM HAS CLEARED THE PLAINS. LOTS OF CLOUDS WERE NOTED DEVELOPING OVER THE LOWER ELEVATIONS. WINDS CONTINUE TO BE GUSTY FROM THE NORTH AT 20-30 MPH. DEWPTS HAVE INCREASED INTO THE 30S. LIGHT PRECIP OCCURRING ON TOP OF THE PALMER DVD AS PER CDOT MONUMENT HILL WEB CAM AND MNH CDOT AWOS. ON THE LARGER SCALE...UPPER LOW SPINNING OVER UTAH...AND IT IS MOVING SLOWLY ENE. TODAY...IT WILL BE MUCH COOLER ACROSS THE PLAINS TODAY. I EXPECT LOTS OF CLOUDS OVER ALL OF THE PLAINS. THE FAR SE SHOULD SEE THE LEAST CLOUDS EARLY THIS AM...BUT THEY SHOULD ALSO GO OVC BY LATE MORNING. WINDS SHOULD KEEP UP FROM THE N THE ENTIRE DAY WITH WINDS IN THE 20-30 MPH RANGE. MAX TEMPS ON THE PLAINS WILL OCCUR LATER THIS MORNING AND THEN EITHER REMAIN STEADY OR SLOWLY DROP AS THE AFTERNOON PROGRESSES AND CAA CONTINUES THROUGHOUT THE DAY. PRECIP CHANCES TODAY SHOULD BE HIGHEST ACROSS THE PIKES PEAK REGION AND ALONG THE WETS AND HIER SANGRES. W OF THE SANGRES IT SHOULD REMAIN DRY EARLY TODAY WITH A GRADUALLY INCREASING CHANCES LATER THIS AFTERNOON AS THE TROUGH APPROACHES THE REGION. SOME TSRA POSSIBLE MAINLY IN THE MTNS AND HI VALLEYS. AS FOR SNOW...SHOULD SEE SOME WET SNOW ACROSS N EL PASO COUNTY AND ALL OF THE HIER ELEVATIONS OF THE MTNS. ACCUMS SHOULD BE RATHER LIGHT...AND ANY ACCUMS IN EL PASO WILL BE ON GRASSY SURFACES. FOR TONIGHT...LOTS OF CLOUDS AND COOL TEMPS OVER THE PLAINS. SW MTS SHOULD GRADUALLY CLEAR OUT LATER TONIGHT. BEST POPS WILL BE OVER N TIER OF CWA AS TROUGH MOVES ACROSS REGION. AN INCH OR TWO OF SNOW WILL BE POSSIBLE ACROSS THE PIKES PEAK REGION. ACCUMS ONCE AGAIN MAINLY WILL OCCUR ON GRASSY AREAS. TEMPS WILL LIKELY GET AT OR JUST BELOW FREEZING ACROSS THE PLAINS...WITH THE COLDEST AIR ACROSS EL PASO COUNTY (M/U 20S)./HODANISH .LONG TERM... (TUESDAY THROUGH SUNDAY) ...UNSETTLED WEATHER FOR THE COMING WEEKEND... TODAYS TROUGH WILL MOVE EAST OF COLORADO ON TUESDAY AS A SHORT WAVE RIDGE BUILDS OVER THE ROCKIES. CONTINUED STEEP LAPSE RATES AND RESIDUAL MID-LEVEL MOISTURE WILL PERMIT DEVELOPMENT OF SOME ISOLD TO SCAT SHOWERS IN THE LATE AFTERNOON AND EVENING...PARTICULARLY OVER THE HIGHER TERRAIN. DIURNAL PATTERN SHOULD KILL ANY CONVECTION TUE NIGHT INTO WED MORNING BEFORE ANOTHER WAVE OF SHOWERS HITS THE CENTRAL MOUNTAINS LATE ON WEDNESDAY...WITH A LIGHTNING STRIKE OR TWO A POSSIBILITY. SHOULD SEE SOME PRETTY LOW TEMPS WED MORNING...AROUND FREEZING OVER THE PLAINS...BUT IT CURRENTLY LOOKS LIKE LOW LVL MOISTURE AND MODERATE EASTERLY FLOW WILL MITIGATE AGAINST A HARD FREEZE. MODEL SOUNDINGS DONT SHOW ANY SOLID LOW CLOUD DECKS TUE NIGHT BUT WOULD NOT BE SURPRISED TO SEE SOMETHING FORM...PARTICULARLY OVER THE EAST SLOPES AND ADJACENT PLAINS. THINGS START TO GET INTERESTING THURSDAY AS A SYSTEM DEVELOPS OFF OF BAJA. SAT IMAGES ALREADY REVEAL THE SEEDS OF THIS POTENTIAL SIGNIFICANT EVENT...WITH A LOW IN THE GULF OF AK...A COLD FRONT TRAILING SOUTHWARD ALL THE WAY TO THE HAWAIIAN CHAIN...A STRONG PACIFIC JET DIVING OVER THE SOUTH END OF THE FRONT...AND A WEAKER SUBTROPICAL JET SPREADING MOISTURE EASTWARD. GLOBAL MODELS BRING THE UPPER SYSTEM THROUGH NEW MEXICO OVER THE WEEKEND. LATEST GFS HAS THE LOW STALLING OVER NEW MEXICO AND SLOWLY FILLING...WHICH WOULD BE A WELCOME SCENARIO FOR THE DROUGHT AFFECTED AREAS. BEST CHANCE FOR A GULF TAP WILL COME FRIDAY INTO SATURDAY...WHEN THE GFS AND DGEX DUMP 3 INCHES OF QPF OVER THE S FRONT RANGE. WHILE THIS IS PARAMETERIZED THE DYNAMICS OF THE SYSTEM AT LEAST LEND SOME CREDIBILITY TO THE SOLUTION. NOT HOLDING MY BREATH QUITE YET...BUT HAVE BOOSTED POPS FOR THE EARLY WEEKEND INTO THE SOLID CHANCE RANGE. IF THE SCENARIO PANS OUT...THERE WOULD BE SUFFICIENT CAPE AND SHEAR FOR SOME STRONG CONVECTION OVER THE PLAINS...BUT THIS IS STILL A WAYS OFF AND HIGHLY UNCERTAIN. STAY TUNED TO THE NEXT EPISODE OF AS THE LOW TURNS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/44
Hazardous weather outlook, Apr 24, 7:02 AM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 702 AM MDT MON APR 24 2006 COZ058>089-093>099-251315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 702 AM MDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT LOW CLOUDS...FOG AND SOME LIGHT SNOW WILL BE POSSIBLE TODAY ACROSS THE PIKES PEAK REGION. THE FOG AND LIGHT SNOW WILL OCCUR MAINLY ABOVE 7000 FEET. AN INCH OR TWO OF SNOW MAY OCCUR...MAINLY ON GRASSY AREAS. THE FOG MAY REDUCE VISIBILITY DOWN TO 1/4 OF A MILE THIS MORNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE MOUNTAINS TODAY AND EARLY THIS EVENING. THE PRIMARY THREAT FROM ANY THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHERN COLORADO THROUGH THE END OF THIS WEEK. THE DISTURBANCE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS WEDNESDAY AND THURSDAY AFTERNOON AND EVENING...AND A BETTER CHANCE OF THUNDERSTORMS FOR MUCH OF SOUTHEAST COLORADO ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:35 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 28 min |
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.